Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 239, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 17, 2002, 5:19 PM CDT for Arkansas County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2002, 5:19 PM CDT (22:19 UTC)
- Expired
- Jul 17, 2002, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 118 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS54 KLZK 172219
SVRLIT
ARC001-172245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
515 PM CDT WED JUL 17 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 545 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 3 MILES WEST OF DE WITT...OR ABOUT 14
MILES SOUTHEAST OF STUTTGART...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. CHARLES AROUND 540 PM CDT
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3423 9105 3419 9107 3424 9146 3441 9142
3440 9113 3434 9105 3428 9107
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:32 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 17, 3:32 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 332 PM CDT WED JUL 17 2002 PROBLEMS TODAY CONTINUE TO BE CHANCES OF PRECIPITATION. KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHEAST ACROSS MUCH OF ARKANSAS. SATELLITE PICTURES SHOW DISSIPATING CLOUDS ACROSS SOUTH ARKANSAS. WATER VAPOR IMAGERY SHOWS DRY AIR MOVING NORTH INTO TEXAS AND LOUISIANA. HIGH PRESSURE ACROSS THE SOUTHERN U.S. CONTINUES TO TRY TO WORK NORTH AND IS PUSHING THE PRECIPITATION NORTHWARD. ABUNDANT MOISTURE CONTINUES TO STREAM NORTHEAST FROM TEXAS...AROUND THE HIGH...AND INTO ARKANSAS. THE UPPER LEVEL LOW IN MISSOURI WILL MOVE SOUTHEAST INTO ARKANSAS THURSDAY NIGHT AND WILL GIVE NORTHEAST PORTIONS OF THE CWFA THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS ARE IN SIMILAR AGREEMENT BUT BELIEVE THE AVN IS OVERDONE A BIT WITH THE MOISTURE. WILL USE A BLEND OF ETA AND AVN AS FAR AS QPF IS CONCERNED. THIS NEXT SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA. SEVERAL SHORT WAVES WILL COME ACROSS THE NORTHEAST PART OF THE AREA SATURDAY THROUGH WEDNESDAY. WITH PLENTY OF CLOUDS AROUND THURSDAY...WILL KEEP TEMPERATURES IN THE 80S. FWC LOW TEMPERATURES LOOK GOOD BUT WENT COOLER ON THE HIGHS. .LZK...NONE. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:18 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 27 min |
| Jul 17, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 38 min |
| Jul 17, 4:36 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Prairie | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.